Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 5 of 5 Posts
G

·
Discussion Starter · #1 ·
I have been on Remeron for about two years....for depression and at first it really helped my ibs-d.....then after about one year it just quit...wanting to get off of it...my doc doesnt know much about how to get off this med...really hacks me off...they prescribe #### then they dont know how to get you off of it....definetely think is is habit forming and your body builds up a tolerance to it....need some helpful info.
 
G

·
Discussion Starter · #2 ·
I'm sorry this happened to you! YEARS agoI was in a bad car accident and my neck was really messed up..plus I was freaked out about getting into a car again so the doc perscribed VALIUM! Then they didn't know it was addictive. YEARRRRRS later, I too built up a tolerance to it so he gave me more..well to make a long story short, he took it away and perscribed some other junk..that really messed with my head. I went to Great Earth vitamins and got tons of vit. B vits, a homeopathic called 'Calms Forte" and went cold turkey! Boy I was NOT an easy person to be around for a couple of weeks! I learned later that that was VERY dangerous! NEVER cold turkey addictive drugs!..I'd sure add them to the process of getting off your perscription and why doesn't he just lower the dose very gradually? Sometimes doctors are just plain scary!
 

·
Registered
Joined
·
179 Posts
i'm not an expert, and i am not taking remeron or any prescription drugs but why can't you just stop? is it addictive? if it is, i'm guessing just slowly reduce the amount you are taking until you don't need it anymore. Hope i helped!------------------I'm a *D* type taking Caltrate Plus. Email me to chat
 

·
Registered
Joined
·
6,922 Posts
Hi bogey:Usually it is not safe to just stop an antidepressant, without your doctor knowing about it and monitoring you. You really should not stop on your own, as your body does go through some withdrawal, that can affect you mentally and physically.What kind of doctor prescribed it for you? Was it a general practioner or a psychiatrist? If your doctor can't give you an answer, call the psychiatric department of the hospital he/she works out of, and explain the situation to them. They would be able to give you the best information.JeanG[This message has been edited by JeanG (edited 05-08-2000).]
 

·
Registered
Joined
·
1,383 Posts
I totally agree with Jean. You should never stop antidepressants without first getting medical help. If your doctor doesn't know what you should do either check with the Hospital he is associated with perhaps the Psychiatric Dept. or get a second opinion. You have been on this medication for a long time!
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top